• Announcements

    • Lindsay

      Depression Forums Are Back Online!   02/09/2016

      Hello Members! Please understand that this upgrade was huge and is a process that will be ongoing for a tad longer. Somethings may not seem 'right' or look a bit 'strange' at the moment, such as your profile page or "Quotes" etc.. Some things may not work as expected... for the time being, but please appreciate that we have to prioritize function over appearance. Eventually DF will all come together and be wonderful! It will be as if nothing had ever changed... Tomorrow we will have a Forum set up for members to answer any questions that you may have about the upgrade. We really appreciate all of your feedback! Your Forum Administrators
Sign in to follow this  
Followers 0
icanhasapretty

Wellbutrin And Stuttering?

5 posts in this topic

Posted · Report post  

I have never stuttered before and it is happening pretty frequently now. I get caught up on words, and a certain syllable just wont come out. My upper lip usually does a twitch when it happens too. Also, sometimes when I'm talking, out of nowhere I will get this big uncontrollable gust of breath that makes one syllable WAY louder than the rest and distorted. It's really embarassing because I have never had it before so people I know kind of look at me funny. I mean it's weird for someone to develop a stutter at 23. My doc started me at 75 MG instant release generic in the morning. I got horrible anxiety, but a week later I made up to 75 in the morning and 75 at lunchtime. I was feeling great, except I would crash randomly out of nowhere really bad. So my doc upped it to 2 pills in the morning (150) and the same 75 at lunchtime. I'm about a week into that and this stutter seems to be getting worse. Also my hands shake. They dont shake when they are at rest. Only when I'm trying to do something with them. like grabbing or holding something. The shakes are bad enough that others notice and ask me if I'm ok.........but other than shaking and weird stuttering and other such speech problems I feel great! I dont want to stop it because I am so motivated, and energetic, and im not procrastinating on anything anymore. I'm just hoping the side effects wear off if I tough it out. My doc started me on instant release because he wants to be able to easily adjust the dosages by taking more or less pills. He says once we find my ideal dosage he will start prescribing SR, or XL. I have an appointment with him in a few weeks, but I was just wondering what your thoughts are. Hopefully someone else has been through this!

Share this post


Link to post
Share on other sites

Posted · Report post  

Have you tried the XL or SR (Extended Release or Sustained Release)? Maybe it's too much for your body to get all at once. I take a 300mg XL in the morning and it works pretty well for me.

Share this post


Link to post
Share on other sites

Posted · Report post  

I'm about 10 days into it and have been experiencing the same exact thing! My doctor prescribed me Wellbutrin IR at 150 mg 2xdaily. It made me very shaky and anxious(liking something was about to happen and i would be the cause?). I found out later that 150mg of immediate release at one time is like the most they prescribe you to take at one time and didn't like how bad it was affecting me. So, I've been taking one 75mg every 4 hours so that it sorta has the SR affect. It doesn't come all at once but throughout the day.

Lately I have noticed that when I am talking or reading out loud, in the middle of words my mouth wont let anything out and i have that quiver or twitch in my lips. It really scares me because I've never had a stuttering problem. I am hoping it will go away in the next 3 weeks or so. I really wanted to get the SR or XL, but the price in comparison was outstanding.

I'm doing more research to see if more people have dealt with that and whether it has gone away for them.

Share this post


Link to post
Share on other sites

Posted · Report post  

I have been taking wellbutrin for years and have had this stuttering, stammering, vocal tic since taking it. Actually, some years before going on to wellbutrin, I was on norpramine for awhile. I quite taking that because the stuttering was so severe that I could lecture in my classes. The problem isn't that bad with wellbutrin but it does interfere with my ability to articulate myself. Unfortunately, nothing has worked for my depression as well as wellbutrin. So, I have had to trade-off the stuttering against being severely depressed. If there is some way to prevent or stop this side effect, I'd would be exceedingly grateful.

Share this post


Link to post
Share on other sites

Posted · Report post  

A friend of mine who has always stuttered a medium amount took Buproprion for a few months and began stuttering seriously and has stopped the Buproprion for 4 months now and still stutters seriously and is living as a recluse as a result.

I take Buproprion now (300 XL) daily and have not had any trouble except a slight tremor in my hands and feel in a good mood always. I took it several years ago and it gave me energy to do chores and stop procrastinating for 6 months and then it stopped working so I quit taking it for 4 years until recently, but I don't get the energy from it like before.

Provigil also helped me stop procrastinating for around 3 months and then it stopped working, but 3 years later I have started Provigil again and it gives me some energy again with no side effects. I alternate it with days with 5 mg of Dextroamphetamine and both keep me awake and able do some chores. The Provigil and Dextroamhetamine do almost the same thing for me except I feel some minor side effects with the Dextroamphetamine like clenching my teeth while the Provigil makes me feel just normal. Both of them give me the same ability to do chores. The best example is that doing my income tax early is easy when I take either one. On the Bupropion alone, I might take 2 or 3 naps a day and accomplish nothing unlike several years ago when it also gave me energy.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0